1. Alan has completed the new Pain Recovery Program. To read or share it, use this link: http://go.tmswiki.org/newprogram
    Dismiss Notice

antidepressants and repressing emotions

Discussion in 'General Discussion Subforum' started by ellie freegan, May 5, 2015.

  1. ellie freegan

    ellie freegan Peer Supporter

    i have recently come off anti-depressants and have been feeling very low so i was thinking of trying to go back on them. However i was just wondering whether it might be good in terms of tms recovery to stay off them so that i feel my painful emotions more? i hope this makes sense. any advice would be much appreciated.
     
  2. Andy Bayliss

    Andy Bayliss TMS Coach & Beloved Grand Eagle

    Hi Ellie,
    I am no physician, and I don't know you, but I would say that if you're feeling very low, I would take care of yourself with meds/and or therapy. Some people just take time to feel things more. You are making invitations to yourself to feel more. So this will happen in its own time. Therapy will of course help too.
    Andy B.
     
    Boston Redsox likes this.
  3. Ellen

    Ellen Beloved Grand Eagle

    Ellie,

    I tried off and on to come off antidepressants, but each time I tried I would feel pretty depressed. I interpreted that to mean that I needed the drug to not be depressed, and so I would get back on them. But after reading Unlearn Your Anxiety and Depression by Dr. Howard Schubiner, I learned that there is a rebound effect when you go off antidepressants as your brain adjusts. It is normal to feel low after stopping the medication, but it will go away after awhile as your brain adjusts. How long this takes is different for each person. But if you are concerned and feeling very depressed then I think you should consult with a professional about it, just to be safe.
     
  4. Walt Oleksy

    Walt Oleksy Beloved Grand Eagle

    If you feel you need to continue on anti-depressants, maybe just get off of them gradually.
    Cut down on how much and how often you've been taking them.
    You might ask your doctor about easing off of them. Don't do it cold turkey.

    TMS recovery depends on 100 percent belief that TMS causes our pain,
    often from repressed emotions that may go back to our childhood and may be triggered by recent events,
    or from having a perfectionist and "goodist" personality, wanting to be like by everyone all the time,
    and trying to please everyone. We can overdo that.
     
  5. Boston Redsox

    Boston Redsox Well Known Member

    I am also having a roller coaster ride with them I decided for my self care is to slow dose to half I am prescribed and see how it goes. Going threw a very emotional time in my life getting divorced after a 20 yr marriage which the last 10 have consumed me and it's my belief as caused the tms I had for 5 years. So go slow and always speak to your doctor.
     
  6. Andy Bayliss

    Andy Bayliss TMS Coach & Beloved Grand Eagle

    Hi Ellie,
    This might be a good question for the Ask a Therapist thread!
    Andy B.
     

Share This Page